Thunderstorm Wind, Fleming
- When
- July 8, 1:00 PM EST
- Where
- Fleming County, Flemingsburg
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.417, -83.733
Trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jul 8, 10:35 AM EST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1135 AM EDT SUN JUL 8 2001 NEW 12Z MODEL RUNS ARE ONCE AGAIN NOT HANDLING THE INITIAL CONVECTION VERY WELL. THUNDERSTORMS UPSTREAM OVER IL AND IN ARE ALONG AN AXIS OF MOISTURE CONVERGENCE AND INSTABILITY...APPARENTLY A WEAK SURFACE BOUNDARY. THIS MCS IS LIKELY TO PROPAGATE ESE TOWARD THE NORTHERN PART OF THE FORECAST AREA LATE THIS AFTERNOON. HEAVY RAINFALL CERTAINLY A THREAT DUE TO THE MOIST ATMOSPHERE. LIFTED INDICES ALREADY AROUND MINUS 8 MAY VERY WELL GO A LITTLE LOWER...WITH THE HIGH INSTABILITY AND A MODERATE AMOUNT OF SHEAR RESULTING IN A SEVERE THREAT. LOOKING FOR PRIMARILY WIND WITH THE WET BULB ZERO HEIGHTS SO HIGH. HOWEVER... WITH THE DEGREE OF INSTABILITY CERTAINLY WOULD NOT RULE OUT SOME HAIL EITHER. WILL MAINTAIN LIKELY POPS NORTH. HOWEVER...FURTHER SOUTH IT IS NOT AS LIKELY THAT THE CAP WILL BE BROKEN. WILL LOWER POPS TO CHANCE CATEGORY IN THE SOUTHWEST PART OF THE AREA. THIS WILL ALSO FIT BETTER WITH SURROUNDING OFFICES. .JKL...NONE. HAL
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-090000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1236 PM EDT SUN JUL 8 2001 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND EVENING ACROSS EASTERN KENTUCKY. THE PRIMARY THREATS FROM THE STORMS WILL BE STRONG WINDS AND HEAVY RAINFALL...ALTHOUGH SOME HAIL CAN NOT BE RULED OUT. THE AREA MOST AT RISK IS NORTH OF THE MOUNTAIN PARKWAY...BUT RESIDENTS FURTHER SOUTH SHOULD ALSO REMAIN ALERT. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR LOCAL MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED. HAL
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-090000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1243 PM EDT SUN JUL 8 2001
...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...
THE STORM PREDICTION CENTER INDICATES THERE IS A MODERATE RISK OF
SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS A
PORTION OF EASTERN KENTUCKY...GENERALLY NORTH AND WEST OF A LINE FROM
MOUNT VERNON TO JACKSON TO MOREHEAD. THE REMAINDER OF EASTERN
KENTUCKY HAS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE PRIMARY
THREATS FROM THE STORMS WILL BE DAMAGING WINDS AND HEAVY RAINFALL...
ALTHOUGH SOME HAIL CAN NOT BE RULED OUT.
STAY TUNED TO NOAA WEATHER RAD{IO FROM THE NATIONAL WEATHER SERVICE
OR LOCAL MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION.
SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED.The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2001Every state in 2001This day in weather historyWarnings in Kentucky, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257419.